Alert archive / South Carolina / Small Craft Advisories in 2012
Small Craft Advisory 33, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at May 17, 2012, 8:38 PM EDT. It took effect at May 18, 2012, 3:00 AM EDT. It was in force for 64 hr.
The area
The counties it named.
The facts
- Issued
- May 17, 2012, 8:38 PM EDT (00:38 UTC)
- In effect from
- May 18, 2012, 3:00 AM EDT
- Expired
- May 20, 2012, 7:00 PM EDT
- In force
- 64 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
580 WHUS72 KILM 180038 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 838 PM EDT THU MAY 17 2012 AMZ250-252-254-256-181000- /O.NEW.KILM.SC.Y.0033.120518T1000Z-120519T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 838 PM EDT THU MAY 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM FRIDAY TO 6 PM EDT SATURDAY. * WINDS...NE 10 TO 15 KT THIS EVENING...WILL INCREASE TO 15 TO 20 KT TOWARD DAYBREAK FRIDAY. NE WINDS WILL INCREASE TO AROUND 20 KT WITH GUSTS UP TO 25 KT DURING FRIDAY AND EXTENDING INTO SATURDAY. * SEAS...TWO TO 3 FOOT SEAS WILL BUILD TO 3 TO 5 FT BY DAYBREAK FRIDAY...AND FURTHER INCREASE TO 3 TO 6 FT...EXCEPT UP TO 7 FT ACROSS THE OUTER WATERS OFF CAPE FEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
12 follow-up statements
958 WHUS72 KILM 180654 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 254 AM EDT FRI MAY 18 2012 AMZ250-252-254-256-181600- /O.EXT.KILM.SC.Y.0033.120518T0700Z-120519T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 254 AM EDT FRI MAY 18 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS TO 25 KT. * SEAS...3 TO 6 FEET...HIGHEST OFFSHORE AND NORTH OF CAPE FEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
623 WHUS72 KILM 181449 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1049 AM EDT FRI MAY 18 2012 AMZ250-252-254-256-190000- /O.CON.KILM.SC.Y.0033.000000T0000Z-120519T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1049 AM EDT FRI MAY 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
883 WHUS72 KILM 181911 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 311 PM EDT FRI MAY 18 2012 AMZ250-252-254-256-190400- /O.CON.KILM.SC.Y.0033.000000T0000Z-120519T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 311 PM EDT FRI MAY 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS...NORTH 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
764 WHUS72 KILM 190315 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1115 PM EDT FRI MAY 18 2012 AMZ250-252-254-256-191200- /O.CON.KILM.SC.Y.0033.000000T0000Z-120519T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1115 PM EDT FRI MAY 18 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT SATURDAY... * WINDS...NORTH 20 TO 25 KT WITH GUSTS UP TO 30 KT OVERNIGHT AND INTO SATURDAY AFTERNOON. * SEAS...GENERALLY BUILD TO 4 TO 7 FEET...WITH 8 TO 9 FEET ACROSS THE OUTER WATERS OFF CAPE FEAR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
975 WHUS72 KILM 190743 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 343 AM EDT SAT MAY 19 2012 AMZ250-252-254-256-192000- /O.EXT.KILM.SC.Y.0033.000000T0000Z-120520T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 343 AM EDT SAT MAY 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
739 WHUS72 KILM 191449 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1049 AM EDT SAT MAY 19 2012 AMZ250-252-254-256-200000- /O.CON.KILM.SC.Y.0033.000000T0000Z-120520T1200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1049 AM EDT SAT MAY 19 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
125 WHUS72 KILM 192358 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 758 PM EDT SAT MAY 19 2012 AMZ250-252-254-256-201000- /O.EXT.KILM.SC.Y.0033.000000T0000Z-120520T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 758 PM EDT SAT MAY 19 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT SUNDAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KT WITH GUSTS UP TO 30 KT THROUGH THE OVERNIGHT INTO SUNDAY. * SEAS...3 TO 6 FEET...BUILDING TO 4 TO 8 FT. HIGHEST SEAS ACROSS THE OUTER WATERS OFF CAPE FEAR AND CAPE ROMAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
896 WHUS72 KILM 200724 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 324 AM EDT SUN MAY 20 2012 AMZ250-252-254-256-201700- /O.CON.KILM.SC.Y.0033.000000T0000Z-120520T1700Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 324 AM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 8 FEET. TROPICAL STORM WATCHES MAY BE ISSUED LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
137 WHUS72 KILM 200815 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 415 AM EDT SUN MAY 20 2012 AMZ250-252-254-256-202000- /O.EXT.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 415 AM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RJD
301 WHUS72 KILM 201713 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 113 PM EDT SUN MAY 20 2012 AMZ250-252-201815- /O.CAN.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 113 PM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ254-256-202300- /O.CON.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 113 PM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 20 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
293 WHUS72 KILM 201914 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 314 PM EDT SUN MAY 20 2012 AMZ254-202015- /O.CAN.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 314 PM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ AMZ256-202300- /O.CON.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/ MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 314 PM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS...NORTHEAST 10 TO 20 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 9
515 WHUS72 KILM 202305 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 705 PM EDT SUN MAY 20 2012 AMZ256-210015- /O.EXP.KILM.SC.Y.0033.000000T0000Z-120520T2300Z/ MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 705 PM EDT SUN MAY 20 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY HAS BEEN DOWNGRADED TO A SMALL CRAFT EXERCISE CAUTION. NORTHEAST WINDS HAVE DIMINISHED TO AROUND 15 KT...WITH FEW GUSTS UP TO 20 KT. SEAS HAVE ALSO SUBSIDED TO A 3 TO 5 FOOT RANGE. $$ 11
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at May 17, 7:45 PM EDT, 53 minutes earlier.
Area forecast discussion, May 17, 7:45 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 745 PM EDT THU MAY 17 2012 .SYNOPSIS... LOW PRESSURE WILL MOVE OFF THE COAST TONIGHT AND WILL STALL NEAR THE GULF STREAM FRIDAY. THE LOW WILL MOVE WEST TOWARD THE COAST SATURDAY AND MAY ACTUALLY MOVE ONSHORE EARLY NEXT WEEK... ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. THE LOW WILL MOVE OUT TO THE NORTHEAST EARLY TUESDAY...WITH MORE TYPICAL WEATHER FOR THIS TIME OF YEAR EXPECTED FOR MID-WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 730 PM THURSDAY...UPPER LOW HAS BECOME MORE PRONOUNCED UNDERNEATH THE UPPER RIDGE...AND WILL BE THE FOCUS FOR CONVECTION WELL INTO THE NIGHT AS MOISTURE TRANSPORT REMAINS ONSHORE. FROM NORTH OF A LINE FROM LELAND ACROSS FAIRMONT TO SOCIETY HILL...STRATIFORM ACTIVITY WITH EMBEDDED CONVECTION HAS BECOME THE PCPN OF CHOICE. WILL CONTINUE TO PRODUCE DECENT AMOUNTS OF RAINFALL GIVEN LATEST KLTX 88D ESTIMATED PCPN AMOUNT TRENDS. LATEST LIGHTNING DATA INDICATES OCCASIONAL TO FREQUENT LTG ACCOMPANYING THIS PCPN...MAINLY ALONG THE EXTREME NORTHERN PORTIONS OF THE ILM CWA. WILL THEREFORE STRESS THE HEAVY RAINFALL AND FREQUENT LIGHTNING IN THE FORECASTS FOR THIS EVENING. BACKWARD DEVELOPING TSTMS EARLY THIS EVENING HAS REACHED A LINE ALONG THE CAPE FEAR RIVER. THE SOUTHERN END FROM LELAND SOUTH WILL REMAIN BASICALLY STATIONARY UNTIL IT WEAKENS OR DISSIPATES COMPLETELY. THIS DUE TO A SOMEWHAT STABLE MARINE AIR HAVING PROGRESSED INLAND. FROM CAPE FEAR NORTH TO SURF CITY...PCPN ACTIVITY OVER THE COASTAL AND OFFSHORE WATERS WILL PROGRESS PARTIALLY ONSHORE...MAINLY FROM MIDNIGHT THROUGH DAYBREAK. THE OVERALL TREND FOR TONIGHT WILL BE A DECLINE OF PCPN AREAL COVERAGE. ANY RESIDUAL OUTFLOWS INTERACTING WITH ONE ANOTHER COULD TRIGGER A SHOWER OR TSTM. WILL THEREFORE CONTINUE WITH ATLEAST CHANCE POPS FOR THE OVERNIGHT. MIN TEMPS IN THE LOW TO MID 60S STILL LOOKS AOK. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 3 PM THURSDAY...THE UPPER LOW BRINGING HEAVY RAIN AND THUNDERSTORMS TO PORTIONS OF SOUTH CAROLINA TODAY WILL BEGIN TO EXIT THE COAST FRIDAY...BUT NOT BEFORE BRINGING SOME PARTING SHOWERS OR THUNDERSTORMS TO MAINLY THE COASTAL CAROLINAS. WHERE YESTERDAY'S FORECAST WAS FOR A LARGELY DRY WEEKEND...MODEL CONSENSUS HAS CHANGED ABOUT WHAT MAY BE COMING. NEW INDICATIONS ARE THAT A BUILDING MID AND UPPER LEVEL RIDGE TO THE NORTH OF THE LOW OVER NEW ENGLAND WILL FORCE THE LOW TO RETROGRADE BACK OVER THE EASTERN CAROLINAS SATURDAY. OUR NEW FORECAST IS CLOUDIER AND WETTER ESPECIALLY NEAR THE COAST...ALTHOUGH THERE IS STILL CONSIDERABLE UNCERTAINTY WITH REGARDS TO HOW FAR INLAND THE WESTERN EXTENT OF PRECIPITATION MAY REACH FRIDAY NIGHT AND SATURDAY. OUR FORECAST REFLECTS GENERALLY DRY CONDITIONS WEST OF I-95 FOR FRIDAY NIGHT INTO SATURDAY. BY SATURDAY NIGHT THE LOW SHOULD BE MOVING WESTWARD AND GETTING NEAR ENOUGH TO LAND TO SPREAD SHOWERS A GOOD DISTANCE INLAND FROM THE COAST...WITH POPS EXPANDING BACK ACROSS THE SC PEE DEE REGION. GIVEN THE UNCERTAINTY WITH REGARDS TO THE POSITION OF THE LOW AND SPECIFIC DISTRIBUTION OF MOISTURE AROUND THE CIRCULATION OUR POPS REMAIN ON THE LOWER END OF A GFS/ECMWF BLEND FOR NOW. WITH AN INCREASE IN EXPECTED COVERAGE OF CLOUDS AND PRECIPITATION WE HAVE TIGHTENED DIURNAL TEMPERATURE RANGES NEAR THE COAST...BUT HIGHS AND LOWS ARE LITTLE CHANGED INLAND FROM PREVIOUS FORECASTS. && .LONG TERM /SUNDAY THROUGH THURSDAY/... AS OF 3 PM THURSDAY...PREDICTING THE WOBBLING MOVEMENT OF AN UPPER LOW ALONG THE CAROLINA COAST WILL BE INSTRUMENTAL GETTING ANY OF THE FORECAST CORRECT EARLY NEXT WEEK. LAST NIGHT'S 00Z ECMWF AND CANADIAN RUNS PLUS THE NEW 12Z GFS SHOW A MORE WESTWARD WOBBLE OF THE LOW SUNDAY AND THE DEVELOPMENT OF AN ASSOCIATED MID AND EVEN LOW-LEVEL CIRCULATION WHICH COULD EXACERBATE THE THREAT OF MORE WIDESPREAD (IF NOT HEAVY) RAINFALL SUNDAY INTO EARLY MONDAY. GIVEN THERE IS STILL PLENTY OF TIME FOR THE MODELS TO CHANGE THEIR TUNE WE WILL ONLY RAISE POPS TO 50 PERCENT ALONG THE COAST FOR NOW. IF THESE MODEL TRENDS CONTINUE WE COULD BE LOOKING AT A RENEWED THREAT OF FLOODING GIVEN THE VERY MOIST ANTECEDENT CONDITIONS FOR PORTIONS OF EASTERN SOUTH CAROLINA SUNDAY INTO EARLY MONDAY. COMPARED TO PREVIOUS FORECASTS WE'VE TIGHTENED THE DIURNAL TEMPERATURE RANGES SUNDAY AND MONDAY TO ACCOUNT FOR INCREASED CLOUDINESS EXPECTED. THE UPPER LOW SHOULD OPEN UP AND ACCELERATE OUT TO THE NORTHEAST ON EARLY TUESDAY AS AN UPPER DISTURBANCE APPROACHES FROM THE WEST. THIS DISTURBANCE WILL MOVE ACROSS TUESDAY INTO EARLY WEDNESDAY...PROBABLY ACCOMPANIED BY SCATTERED SHOWERS AND THUNDERSTORMS. BY LATE WEDNESDAY INTO THURSDAY...A DRIER NORTHWEST FLOW ALOFT SHOULD DROP RAIN CHANCES DOWN TO ONLY 10 PERCENT. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... AS OF 00Z...PERIODS OF MVFR THROUGH THE OVERNIGHT HOURS...WITH LOW LEVEL STRATUS AND BRIEF PATCHY FOG CREATING MVFR/IFR LATE OVERNIGHT/EARLY MORNING HOURS...WITH THE POTENTIAL FOR SHRA/TSRA AGAIN TOMORROW. OTHERWISE EXPECT VFR. SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTHERN PORTIONS OF OUR AREA...CREATING MVFR AT KLBT WITH REDUCED VISIBILITIES IN HEAVIER RAINFALL AND INTERMITTENT LOWERED CLOUD DECKS. FORESEE RAINFALL TO MOVE INTO KILM/KFLO AS WELL POTENTIALLY CREATING MVFR BEFORE RAINFALL GRADUALLY TAPERS OFF BEFORE MIDNIGHT. FOR KMYR/KCRE...CANNOT RULE OUT ISOLATED LIGHT RAIN OVER THE NEXT HOUR OR TWO. AS LOW PRESSURE CONTINUES TO MOVE OFFSHORE...NORTHEAST FLOW WILL INCREASE INTO THE AREA OVERNIGHT....WITH NORTHEAST WINDS PREVAILING AOB 12 KTS. THOUGH CANNOT RULE OUT BRIEF PATCHY FOG EARLY...MAIN CONCERN FOR THE OVERNIGHT HOURS WILL BE LOW LEVEL STRATUS DECK GIVEN AMPLE MOISTURE IN PLACE AND ANTICIPATED WINDS. CURRENT GUIDANCE IS IN AGREEMENT WITH STRATUS...PREDICTING CIGS AS LOW AS 700 FT. FOR NOW HAVE KEPT IN MVFR/IFR OVERNIGHT AND THROUGH EARLY MORNING. STRATUS WILL LINGER THROUGH THE EARLY MORNING HOURS...BURNING OFF POSSIBLY AS LATE AS 15/16Z. ONCE STRATUS HAS LIFTED...VFR WILL PREVAIL WITH NORTHEAST WINDS CONTINUING THROUGH THE PERIOD. EXPECT SUSTAINED WINDS AOB 12 KTS WITH GUSTS UP TO 20 KTS. CANNOT RULE OUT SHRA/TSRA THROUGH LATE AFTERNOON...THOUGH GIVEN LOWERED CONFIDENCE ON TIMING...HAVE NOT INTRODUCED IN CURRENT FORECAST. AFTER SUNSET...NE FLOW WILL CONTINUE...AND GUSTS WILL SUBSIDE. EXTENDED OUTLOOK...MORNING STRATUS POSSIBLE THROUGH SUNDAY...MOSTLY OVER THE NORTHERN HALF OF THE CWA. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 730 PM THURSDAY...SFC LOW DEVELOPMENT OFF THE NC COAST UNDERNEATH THE UPPER LOW...WILL PRODUCE AN INCREASING NE-ENE SURGE DURING THE OVERNIGHT. MODELS INDICATE WIND SPEEDS TO INCREASE TO 10 TO 20 KT WITH POSSIBLE GUSTS UP TO 25 KT LATE TONIGHT. SCEC THRESHOLDS WILL BE TESTED LATE TONIGHT THROUGH FRIDAY. WESTWARD PROGRESSION OF PCPN OFFSHORE...WILL OCCASIONALLY AFFECT THE AREA WATERS OVERNIGHT. FREQUENT LIGHTNING AND REDUCED VSBY FROM DOWNPOURS WILL HAMPER MARINERS TRAVERSING THE LOCAL WATERS. SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... SURFACE LOW PRESSURE WILL EXIT THE COAST FRIDAY MORNING BUT WILL STALL ONLY A HUNDRED MILES OF SO EAST OF THE SOUTH CAROLINA BEACHES. THE FORECAST IS NOW QUITE DIFFERENT THAN 24 HOURS AGO WITH MODEL CONSENSUS NOW FAVORING THE UPPER LEVEL LOW TO MOVE WESTWARD BACK TOWARD THE COAST. THIS SHOULD DRAG THE SURFACE LOW WESTWARD AS WELL...AND STRENGTHENING NORTHEAST WINDS ARE EXPECTED SATURDAY INTO SATURDAY NIGHT AS A RESULT. THERE IS NOW SOME POTENTIAL FOR SMALL CRAFT ADVISORY CONDITIONS TO DEVELOP THIS WEEKEND...ALONG WITH AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. LONG TERM /SUNDAY THROUGH MONDAY/... AN UPPER LEVEL LOW PRESSURE IS NOW FORECAST TO WOBBLE BACK TOWARD THE COAST SUNDAY...POTENTIALLY SPREADING SHOWERS AND THUNDERSTORMS BACK INTO THE AREA FROM FARTHER OFFSHORE. THE MODELS HAVE REALLY CHANGED THEIR TUNE WITH THE HANDLING OF THIS FEATURE OVER THE PAST 12-18 HOURS...BUT FOR NOW WE HAVE INCREASED THE POTENTIAL OF RAINFALL AND HELD ONTO EAST OR NORTHEAST WINDS THROUGH SUNDAY NIGHT AS A CONSEQUENCE OF THE POTENTIAL FOR A SURFACE LOW TO LINGER NEARBY. WE ARE GETTING INTO THE TIME OF YEAR WHERE WATER TEMPERATURES ARE WARM ENOUGH TO MAKE ANY LOW PRESSURE WORTH WATCHING FOR HYBRID OR SUBTROPICAL DEVELOPMENT OFFSHORE. WHILE THIS IS A REMOTE POSSIBILITY WITH THIS PARTICULAR SYSTEM IT IS WORTH KEEPING IN BACK OF OUR MIND. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...TRA NEAR TERM...DCH SHORT TERM...TRA LONG TERM...TRA AVIATION...SGL
Hazardous weather outlook, May 17, 3:24 AM EDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 324 AM EDT THU MAY 17 2012 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-180730- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 324 AM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SLOW MOVING AND STRONG THUNDERSTORMS COULD BRING ISOLATED FLOODING TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. AMZ250-252-254-256-180730- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 324 AM EDT THU MAY 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL PRODUCE LOCALLY STRONG WINDS AND REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. 8
In the hours before
Special weather statement, May 17, 6:15 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
615 PM EDT THU MAY 17 2012
NCZ096-105-172315-
BLADEN-INLAND PENDER-
615 PM EDT THU MAY 17 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS PENDER AND BLADEN
COUNTIES THROUGH 715 PM EDT...
AT 616 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER MONTAGUE...OR ABOUT 10 MILES SOUTHWEST OF
BURGAW...MOVING WEST AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE BURGAW...ASHTON...CURRIE...KELLY...
LONG CREEK...MALPASS CORNER...MONTAGUE...POINT CASWELL...ROOKS...
ROWAN...THE BOROUGH AND WARDS CORNER.
HAZARDS INCLUDE...
DIME SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
LAT...LON 3439 7790 3437 7796 3438 7796 3436 7799
3434 7805 3437 7814 3436 7816 3435 7820
3440 7825 3437 7832 3457 7840 3458 7826
3457 7825 3458 7824 3458 7789
TIME...MOT...LOC 2216Z 071DEG 6KT 3445 7807
BACONThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 8:53 PM EDT | Areal Flood Advisory | ILM | Dillon, Marlboro | 3 hr |
| May 17, 8:44 PM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 2 hr |
| May 17, 10:26 PM EDT | Areal Flood Warning | ILM | New Hanover | 3 hr |
Nearby
Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.